Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 65, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 23, 2014, 7:29 PM EDT for Franklin County, Hampshire County, Massachusetts. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2014, 7:29 PM EDT (23:29 UTC)
- Expired
- Jul 23, 2014, 8:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Hampshire County, MA
The radar
The Albany radar (KENX), 121 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 7:32 PM EDT | TSTM WND DMG | Goshen, MA | TREE DOWN ON WIRES ON WEST ROAD. |
| Jul 23, 7:35 PM EDT | TSTM WND DMG | Williamsburg, MA | TREE DOWN ON PETTICOAT ROAD. |
| Jul 23, 7:50 PM EDT | TSTM WND DMG | Hatfield, MA | STATE AND LOCAL POLICE REPORT...FORWARDED VIA AMATEUR RADIO...OF SEVERAL LIMBS DOWN. SIZE OF LIMBS NOT SPECIFIED. |
| Jul 23, 7:55 PM EDT | TSTM WND DMG | Northampton, MA | TREE DOWN ACROSS FLORENCE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 2:17 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
130
WUUS51 KBOX 232329
SVRBOX
MAC011-015-240015-
/O.NEW.KBOX.SV.W.0065.140723T2329Z-140724T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
729 PM EDT WED JUL 23 2014
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
SOUTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 815 PM EDT
* AT 729 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER WILLIAMSBURG...OR NEAR NORTHAMPTON...AND WAS
MOVING EAST AT 40 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
AMHERST...NORTHAMPTON...DEERFIELD...SOUTH HADLEY...EASTHAMPTON...
BELCHERTOWN...WARE...MONTAGUE...GRANBY...HADLEY...SUNDERLAND...
HATFIELD...WILLIAMSBURG...HUNTINGTON...CONWAY...LEVERETT...
SHUTESBURY...ASHFIELD...WESTHAMPTON AND WHATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
MINOR FLOODING CAN BE EXPECTED FROM TORRENTIAL RAINFALL. DO NOT DRIVE
THROUGH FLOODED ROADS.
&&
LAT...LON 4249 7281 4256 7237 4226 7231 4227 7260
4229 7260 4227 7264 4228 7283
TIME...MOT...LOC 2329Z 252DEG 33KT 4239 7275
$$
FRANK1 follow-up statement
074
WWUS51 KBOX 232344
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
744 PM EDT WED JUL 23 2014
MAC011-015-240015-
/O.CON.KBOX.SV.W.0065.000000T0000Z-140724T0015Z/
HAMPSHIRE MA-FRANKLIN MA-
744 PM EDT WED JUL 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR CENTRAL HAMPSHIRE AND SOUTHEASTERN FRANKLIN COUNTIES...
AT 744 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER SUNDERLAND...OR NEAR AMHERST...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
AMHERST...NORTHAMPTON...DEERFIELD...SOUTH HADLEY...EASTHAMPTON...
BELCHERTOWN...WARE...MONTAGUE...GRANBY...HADLEY...SUNDERLAND...
HATFIELD...WILLIAMSBURG...CONWAY...LEVERETT...SHUTESBURY...
WESTHAMPTON...WHATELY...PELHAM AND NEW SALEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
TORRENTIAL RAINFALL WAS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
THROUGH FLOODED ROADS.
&&
LAT...LON 4250 7272 4256 7237 4226 7231 4227 7260
4229 7260 4227 7264 4228 7281
TIME...MOT...LOC 2344Z 252DEG 33KT 4243 7257
$$
FRANKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:18 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 23, 4:18 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EDT WED JUL 23 2014
.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION TONIGHT TRIGGERING SCATTERED
SHOWERS AND THUNDERSTORMS. A FEW STRONG THUNDERSTORMS ARE
POSSIBLE WEST OF THE CENTRAL HILLS. SHOWERS WILL LIKELY LINGER
INTO THURSDAY SOUTHEAST OF THE BOSTON TO PROVIDENCE CORRIDOR. HIGH
PRESSURE BUILDS WITH DRIER WEATHER FOR FRIDAY AND SATURDAY. AN
APPROACHING WARM FRONT SUNDAY WILL BRING MORE HUMID UNSETTLED
WEATHER FOR THE EARLY PART OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
* A FEW STRONG TO SEVERE STORMS POSSIBLE LATE THIS AFTERNOON INTO
THE EVENING HOURS *
415 PM MESO-UPDATE...
CONTINUING TO MONITOR FOR THE POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS LATE THIS AFTERNOON INTO THE EVENING HOURS.
CURRENTLY THE COLD FRONT HAS JUST PUSHED THROUGH ITHACA NY UP TO
MONTPELIER VT...AND WILL CONTINUE A EASTWARD PROGRESSION TOWARDS
SOUTHERN NEW ENGLAND THROUGH THE REMAINDER OF THE DAY. OVER THE
NEXT FEW HOURS...BELIEVE A FEW ISOLATED SHOWERS AND THUNDERSTORMS
WILL POP- UP /JUST LIKE THEY ARE IN MOHAWK VALLEY REGION/. THEN
EXPECT A MORE BROKEN LINE SEGMENT TO MOVE THROUGH BY THE EVENING
HOURS AS THE FRONT MOVES CLOSER TO THE REGION.
LOOKING AT SPC MESO ANALYSIS...SB CAPE VALUES HAVE REACHED TO 2500
J/KG WITH NOT MUCH IN THE TERMS OF EFFECTIVE SHEAR FOR SOUTHERN NEW
ENGLAND. RAP 0-6 KM BULK SHEAR VALUES HAVE INCREASED
SLIGHTLY...AND ARE NOW 15-20 KTS. AS OF 20Z...THE STRONGER WIND
SHEAR AND UPPER LEVEL JET DYNAMICS ARE STILL SITUATED ACROSS
UPSTATE NEW YORK WHICH IS ALSO WHERE THE DEEP LAYER MOISTURE IS
LOCATED PER THE K-INDEX. HENCE WHY THE STORMS ARE SUSTAINING
THEMSELVES.
OVERVIEW AND INTO TONIGHT...
A COLD FRONT WILL PASS ACROSS THE NORTHEAST EARLY THIS EVENING AND
INTO THE EARLY OVERNIGHT HOURS. ALTHOUGH WE ARE CURRENTLY LACKING
MOISTURE AND SHEAR AS MENTIONED ABOVE...RAP GUIDANCE SHOWS THAT
BOTH OF THESE PARAMETERS WILL INCREASE CLOSER TO 00Z. THEREFORE
BELIEVE THAT SHOWERS AND STRONGER THUNDERSTORMS WILL DEVELOP AND
OVERSPREAD THE REGION AS THE FRONT PUSHES CLOSER TO SOUTHERN NEW
ENGLAND.
THROUGHOUT THE EVENING HOURS...THE MAIN CONCERN IS THE AMOUNT OF
INSTABILITY WITH LACK OF SOLAR HEATING BY THE LATE EVENING HOURS.
CURRENT THINKING THOUGH IS THAT SINCE THE ATMOSPHERE HAS NOT BEEN
WORKED OVER AND THE GUIDANCE SHOWS LINGER ELEVATED INSTABILITY
OVERNIGHT BELIEVE THAT THE THUNDERSTORM POTENTIAL WILL LINGER TIL
ABOUT MIDNIGHT. BY THEN THE STORMS WILL ENTER THE THE EASTERN
PORTION OF THE AREA WHICH IS BEING INFLUENCED BY THE ADVECTING
MARITIME AIR FROM TODAYS GUSTY SOUTHWEST WINDS.
STILL CANNOT RULE OUT THE POTENTIAL FOR SEVERE WEATHER BUT HAVE
INCREASING CONFIDENCE THAT AT LEAST STRONG STORMS WILL DEVELOP LATE
THIS AFTERNOON INTO THE EVENING HOURS. AFTER DISCUSSING WITH SPC
DECIDED TO ISSUE A WATCH FOR THE LOCATIONS THAT HAVE THE BEST
POTENTIAL TO SEE THE BEST MOISTURE/INSTABILITY AND SHEAR OVERLAPPING
ONE ANOTHER. THE MAIN THREATS ARE DAMAGING WINDS AND LOCALIZED
FLOODING AS PWATS CONTINUE TO INCREASE ABOVE 1.8 INCHES.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THURSDAY...
COLD FRONT WILL SLOW DOWN DURING ITS PASSAGE ACROSS SOUTHERN NEW
ENGLAND THURSDAY MORNING. BOTH THE EC AND NAM SHOW A WAVE DEVELOPING
ALONG THE FRONT ALLOWING FOR THE SLOW DOWN WHILE THE GFS SEEMS TO BE
THE OUTLIER ON PUSHING THE FRONT THOUGH BY 12Z. IN FACT THE UPPER
LEVEL TROUGH AXIS IS STILL ACROSS UPSTATE NY BY 12/15Z RESULTING IN
CLOUDS AND THE CONFIDENCE THAT PRECIP WILL LINGER ESP FOR AREAS
SOUTH AND EAST OF THE BOS-PVD CORRIDOR. BELIEVE THAT BY 00Z THE
FRONT AND THE BULK OF THE PRECIP WILL BE OFFSHORE BUT CANNOT RULE
OUT A FEW LINGERING SHOWERS ESP FOR THE CAPE AND THE ISLANDS.
BECAUSE OF THE SLOW DOWN AND THE POTENTIAL WAVE
DEVELOPMENT...CANT RULE OUT THE POTENTIAL FOR EMBEDDED
THUNDERSTORMS DURING THE DAY.
DRIER AIR WILL WORK ITS WAY IN BEHIND THE FRONT RESULTING IN A
COOLER DAY WITH HIGHS WELL BELOW AVERAGE AND CLOSE TO 15 DEGREES
COOLER THEN TODAY. ASIDE FROM THE CLOUDS AND LINGERING PRECIP
CHANCES...SHOULD BE A PLEASANT DAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
*/ HIGHLIGHTS...
- DRY AND SEASONABLE INTO FRIDAY
- RETURN OF WARM AND MUGGIER CONDITIONS FOR SATURDAY
- SIGNIFICANT WEATHER SATURDAY NIGHT INTO EARLY NEXT WEEK
- A RETURN OF DRY AND SEASONABLE WEATHER BY MIDWEEK
*/ OVERVIEW AND MODEL PREFERENCE...
SURPRISING PATTERN AS WE CLOSE OUT THE MONTH OF JULY! AS PRESENT NW
PACIFIC IMPULSE EJECTS E IT COUPLES WITH AN UPPER-LEVEL LOW PARKED
OVER NE CANADA RESULTING IN TROUGH ENHANCEMENT THROUGH THE GREAT
LAKES REGION. SUBSEQUENT DOWNSTREAM RIDGING OVER THE N-ATLANTIC AND
RIDGE STRENGTHENING OVER THE W-CONUS AHEAD OF A PACIFIC IMPULSE
BOTTLED IN THE GULF OF ALASKA...THE ATMOSPHERIC PATTERN BUCKLES.
WITH THE STAGNANT PATTERN IN PLACE...ANOMALOUS CONDITIONS PREVAIL AS
DECENT AGREEMENT AMONG ENSEMBLE MEMBERS SIGNAL A -3 TO -4 SD IN
HEIGHTS/TEMPERATURE/HUMIDITY.
BUT A NOTE OF CAUTION: SIMILAR ENSEMBLE MEMBERS OUT TO D8 AND INTO
EARLY AUGUST ARE EXHIBITING CONSIDERABLE SPREAD WITHIN NAO/PNA
TRENDS. IT IS WITH NO CERTAINTY AS TO HOW THIS PATTERN WILL EVOLVE.
THIS MAKES THE FORECAST OVER THE NE-CONUS DIFFICULT FURTHER OUT IN
TIME AS NEW ENGLAND ESPECIALLY FINDS ITSELF WITHIN THE E-PERIPHERY
OF THE AFOREMENTIONED TROUGH. JUST A SLIGHT WOBBLE OF THE OVERALL
BUCKLED PATTERN E OR W CAN RESULT IN CONSIDERABLE CHANGES IN THE
FORECAST.
FEEL THE DECENT AGREEMENT BETWEEN DETERMINISTIC AND ENSEMBLE MEMBERS
WARRANTS A BLEND OF MODEL GUIDANCE TOWARDS THE FORECAST. WILL HIT ON
THE MAIN POINTS ALONG WITH ANY PREFERRED GUIDANCE IN THE DAILIES
BELOW.
*/ DAY-TO-DAY DETAILS...
THURSDAY NIGHT THROUGH SATURDAY...
THINKING A DRY FORECAST PERIOD WITH THE RRQ OF THE UPPER-LEVEL JET
SHIFTING SE. FEEL THE COLD FRONT AND ATTENDANT WAVE LOW WILL REMAIN
OVER THE WATERS. SHOWERS DISSIPATING /IF ANY/ TOWARDS MIDNIGHT AS
DYNAMICS ARE SHUNTED OUT OF THE REGION.
OTHERWISE...HIGH PRESSURE AND LIGHT NW-FLOW SWEEPS ACROSS NEW
ENGLAND FRIDAY /SEA-BREEZES ALONG THE SHORES/ FOLLOWED BY RETURN
BREEZY S/SW-FLOW FOR THE REMAINDER OF THE PERIOD AS THE HIGH SLIDES
E/SE AND LOW PRESSURE BEGINS TO BUILD IN FROM THE W. SEASONABLE WX
INITIALLY...BUT EXPECT THE RETURN OF WARMER/MUGGIER CONDITIONS BY
SATURDAY. LOOKING CLEAR FOR FRIDAY...DIURNAL CUMULUS FOR SATURDAY.
SATURDAY NIGHT INTO EARLY NEXT WEEK...
THE EVOLUTION OF THE TROUGH AND THE PROXIMITY OF ITS E-PERIPHERY ARE
KEYS TO THE FORECAST /AS IS THE OFFSHORE ENHACING RIDGE ACROSS THE N-
ATLANTIC/. THE TRACK TIMING AND MORPHOLOGY OF INDIVIDUAL IMPULSES
THROUGH THE CYCLONIC FLOW WILL ULTIMATELY DETERMINE THE POTENTIAL
OUTCOMES FOR THE REGION.
FOR SATURDAY NIGHT INTO SUNDAY...SEEMINGLY AN INITIAL IMPULSE IS A
FOCUS FOR CONVECTIVE ACTIVITY /PERHAPS A MCS/ WHERE THERMAL/MOIST
AXES AND SUBSEQUENT INSTABILITY CONVERGE AT THE SURFACE AND ALONG
THE NOSE OF A LLJ REAR OF AN ATTENDANT WARM-FRONT. THE MORE ZONAL
REGIME ADVECTS THIS ACTIVITY W-TO-E. NEARLY UNI-DIRECTIONAL SHEAR
PRESENTS A THREAT OF DAMAGING WIND. BUT EARLY IN TIME AND LIKELY
ABUNDANCE OF CLOUD COVER...THREAT MAY BE LIMITED. HINTS OF MID-LEVEL
DRYING AND WAKE SUBSIDENCE? JUST A HUGE MESS. MAY BE LOOKING AT MORE
WIDESPREAD STRATIFORM WITH EMBEDDED THUNDERSTORMS. WHO KNOWS...JUST
A FIRST GUESS. BIGGEST CONCERN IS THE PLUME OF PWATS EXCEEDING 1.5
INCHES AND A POSSIBLE RISK OF FLASH FLOODING. SOME CONFIDENCE OF
THAT AT LEAST.
INTO MONDAY...THE LOW DEEPENS AS IT OCCLUDES OVER THE GREAT LAKES.
ALONG AND AHEAD OF THE COLD FRONT WITHIN WARM/MUGGY/UNSTABLE
CONDITIONS...CONVECTION IS LIKELY WITHIN AN ENVIRONMENT OF DEEP-
LAYER FORCING...BUT IT IS JUST TOO EARLY TO GO INTO DETAIL. MANY
QUESTIONS AS TO WHETHER THE ENVIRONMENT WILL DESTABILIZE BENEATH
STRONG SW-NE UNI-DIRECTIONAL SHEAR. APPEARS ACTIVITY MAY OCCUR IN
THE MORNING ONCE AGAIN FOLLOWED BY MID-LEVEL DRYING AND SUBSIDENCE.
YEESH. AGAIN...LOTS OF UNCERTAINTY. ONLY CONFIDENCE IS WITH SURGING
PWATS IN EXCESS OF 2-INCHES CONINTUING THE POSSIBLE RISK OF FLASH
FLOODING.
A FINAL NOTE...EVALUATING THE 23.0Z AND 23.12Z CIPS ANALOGS...BOTH
PING UPON POTENTIAL CONVECTIVE THREATS SUNDAY AND MONDAY. THE
PROBABILITIES OF SEVERE WEATHER IMPACTS HAVE SLIGHTLY INCREASED WITH
THE 23.12Z ANALOGS /UP TO 70-PERCENT/. SO WHILE THE ABOVE DISCUSSION
CONTAINS A FAIR AMOUNT OF UNCERTAINTY...THE FORECAST STILL WARRANTS
CLOSE MONITORING.
AT SOME POINT THE COLD FRONT SHOULD PUSH E BEHIND WHICH DRIER AND
COOLER AIR WRAPPING INTO THE OCCULUSION SHOULD PREVAIL RESULTING IN
SEASONABLE CONDITIONS FOR THE REGION. WHETHER THIS OCCURS ON TUESDAY
OR WEDNESDAY...JUST TOO UNCERTAIN.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH THURSDAY/...
GENERALLY MODERATE CONFIDENCE ON FORECAST.
THROUGH 22Z...GENERALLY VFR.
AFTER 22Z INTO TONIGHT...MVFR CIGS AND VSBYS IN VICINITY OF SCT
TSTMS AHEAD OF A COLD FRONT. A FEW TSTMS MAY BRIEFLY LOWER
CIGS/VSBYS TO IFR LEVELS. ALSO...A FEW TSRA MAY PRODUCE STRONG
WIND GUSTS. THERE IS ALSO A MODERATE POTENTIAL FOR IFR CIGS
FORMING TONIGHT ACROSS THE CAPE AND ISLANDS.
THURSDAY...GENERALLY MVFR CIGS AND VSBYS TO START IN ANTICIPATED
RAIN OR SHOWERS. CONDITIONS WILL BE IMPROVING FROM NW TO SE
THROUGH MUCH OF THE DAY. EXCEPT ALONG AND SE OF A PYM-UUU LINE
WHICH MAY STAY IN LOWER CLOUDS THROUGH MUCH OF
THURSDAY...IMPROVING LATE.
KBOS TAF...HIGH CONFIDENCE. VFR THROUGH MOST OF THE DAY. TSTMS
POSSIBLE AFT 00Z TO THE N AND W OF BOS AND CLOSER TO THE AIRFIELD
ITSELF BY 03Z.
KBDL TAF...HIGH CONFIDENCE IN TAF. TSTMS POSSIBLE AFT 22Z. ANY
TSTMS COULD CONTAIN STRONG WIND GUSTS.
OUTLOOK...THURSDAY NIGHT THROUGH MONDAY...
THURSDAY NIGHT THROUGH SATURDAY...HIGH CONFIDENCE.
VFR. -RA MOVES OUT THURSDAY NIGHT UNDER NW FLOW. LIGHT WINDS AND
MOSTLY CLEAR ON FRIDAY /SEA-BREEZES ALONG THE SHORES/. SCT-BKN 5 KFT
CIGS SATURDAY WITH BREEZY S/SW WINDS.
SATURDAY NIGHT THROUGH MONDAY...LOW CONFIDENCE.
PERIODS OF RA/TSRA. MIX OF MVFR-IFR CONDITIONS...WORST OF WHICH
ANTICIPATED DURING OVERNIGHT PERIODS AND +RA. CONTINUED BLUSTERY
S/SW WINDS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH THURSDAY/...MODERATE CONFIDENCE.
THE SW FLOW WILL STRENGTHEN AHEAD OF A COLD FRONT TO PRODUCE GUSTS
APPROACHING 25 KT ACROSS MANY OF THE NEAR SHORE WATERS...THEREFORESCA
IS STILL IN EFFECT. SEAS MAY APPROACH 5 FEET EAST OF CAPE ANN THIS
EVENING. OTHERWISE WILL NEED TO MONITOR FOR AREAS OF FOG THAT MAY
DEVELOP ALONG THE SOUTH COASTAL WATERS TONIGHT.
OUTLOOK...THURSDAY NIGHT THROUGH MONDAY...
THURSDAY NIGHT THROUGH SATURDAY...HIGH CONFIDENCE.
TRANQUIL BOATING WEATHER. SOME SHOWERS MAY LINGER ALONG THE SE OUTER-
WATERS THURSDAY NIGHT...BUT SHOULD BE GOOD AFTER MIDNIGHT. HIGH
PRESSURE AND LIGHT NW-FLOW FRIDAY /SEA-BREEZES ALONG THE SHORES/.
WINDS VEER S/SW OVERNIGHT AND BECOME BREEZY DURING THE DAY SATURDAY.
SATURDAY NIGHT THROUGH MONDAY...LOW CONFIDENCE.
WEATHER TURNING SOUR. INCREASE S/SW WINDS AHEAD OF A STRONG LOW OVER
THE GREAT LAKES REGION WILL RESULT IN SIGNIFICANT WAVE HEIGHTS OVER
THE S-WATERS ESPECIALLY. SHOWERS/THUNDERSTORMS ANTICIPATED SOME OF
WHICH COULD BE STRONG.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ230>237-251.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR ANZ250-254.
&&
SYNOPSIS...DUNTEN/SIPPRELL
NEAR TERM...DUNTEN/SIPPRELL
SHORT TERM...DUNTEN
LONG TERM...SIPPRELL
AVIATION...DUNTEN/SIPPRELL
MARINE...DUNTEN/SIPPRELLHazardous weather outlook, Jul 23, 4:24 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 424 PM EDT WED JUL 23 2014 MAZ002-003-008>011-NHZ011-012-015-242030- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 424 PM EDT WED JUL 23 2014 ...SEVERE THUNDERSTORM WATCH 432 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A MODERATE RISK FOR STRONG TO SEVERE THUNDERSTORMS AS WELL AS FLASH FLOODING SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. SPOTTER ACTIVATION WILL LIKELY BE NEEDED. CTZ002>004-MAZ004>006-012-026-242030- HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-SOUTHERN WORCESTER MA- NORTHERN MIDDLESEX MA- 424 PM EDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL...EASTERN...AND NORTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING WITH POTENTIAL THREATS OF DAMAGING WINDS...DANGEROUS LIGHTNING...AND DOWNPOURS POSSIBLY HEAVY ENOUGH TO PRODUCE LOCALIZED FLASH FLOODING. ONE OR TWO THUNDERSTORMS MAY CONTAIN SOME HAIL AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A MODERATE RISK FOR STRONG TO SEVERE THUNDERSTORMS AS WELL AS FLASH FLOODING SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. MAZ007-013>024-RIZ001>008-242030- EASTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 424 PM EDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN AND SOUTHEASTERN MASSACHUSETTS...AS WELL AS RHODE ISLAND. .DAY ONE...TONIGHT. THUNDERSTORMS...POSSIBLY WITH LOCALLY HEAVY DOWNPOURS RESULTING IN URBAN AND POOR DRAINAGE FLOODING...MAY AFFECT THE BOSTON TO PROVIDENCE CORRIDOR BETWEEN 9 PM AND MIDNIGHT THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A MODERATE RISK FOR STRONG TO SEVERE THUNDERSTORMS AS WELL AS FLASH FLOODING SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ230>237-250-251-254>256-242030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 424 PM EDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS MAY PASS ACROSS THE WATERS TONIGHT. THERE IS A POSSIBILITY THAT ONE OR TWO THUNDERSTORMS THAT PASS OFF THE COAST NORTH OF BOSTON COULD CONTAIN STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ACROSS THE WATERS WILL ONCE AGAIN BE POSSIBLE SUNDAY INTO MONDAY. STORMS MAY BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 23, 6:21 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
621 PM EDT WED JUL 23 2014
MAZ008>010-232315-
WESTERN HAMPDEN-EASTERN HAMPSHIRE-WESTERN HAMPSHIRE-
621 PM EDT WED JUL 23 2014
...STRONG THUNDERSTORM IN NORTHWESTERN HAMPDEN...WESTERN HAMPSHIRE
AND SOUTHWESTERN FRANKLIN COUNTIES...
AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEE...OR 7 MILES SOUTHEAST OF PITTSFIELD...
MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHAMPTON...EASTHAMPTON...SOUTHAMPTON...WILLIAMSBURG...
HUNTINGTON...ASHFIELD...WESTHAMPTON...WHATELY...CHESTER...
CHESTERFIELD...WORTHINGTON...GOSHEN...CUMMINGTON...PLAINFIELD AND
MIDDLEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY AFTERNOON FOR SOUTHERN NEW HAMPSHIRE AND MASSACHUSETTS.
LAT...LON 4238 7301 4251 7297 4253 7287 4248 7287
4247 7278 4245 7276 4245 7270 4241 7270
4241 7267 4226 7267 4227 7300 4231 7300
4231 7303 4233 7306 4238 7307
TIME...MOT...LOC 2220Z 267DEG 25KT 4236 7319
FRANKSpecial weather statement, Jul 23, 6:37 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
637 PM EDT WED JUL 23 2014
NHZ011-232330-
CHESHIRE-
637 PM EDT WED JUL 23 2014
...STRONG THUNDERSTORM WILL BE ENTERING NORTHWESTERN CHESHIRE
COUNTY...
AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SAXTONS RIVER...OR NEAR TOWNSHEND...MOVING
EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KEENE...SWANZEY...WALPOLE...CHESTERFIELD...MARLBOROUGH...ALSTEAD...
WESTMORELAND...STODDARD...GILSUM...MARLOW...SURRY...NELSON...
SULLIVAN...ROXBURY...WESTMINSTER STATION AND HADLEY FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY AFTERNOON FOR SOUTHERN NEW HAMPSHIRE AND MASSACHUSETTS.
LAT...LON 4313 7218 4313 7215 4288 7218 4290 7253
4295 7254 4297 7247 4300 7245 4305 7247
4308 7244 4316 7245 4313 7243 4313 7237
4316 7237 4318 7216
TIME...MOT...LOC 2237Z 266DEG 25KT 4309 7257
FRANKSpecial weather statement, Jul 23, 7:15 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
715 PM EDT WED JUL 23 2014
MAZ002-003-008>010-240000-
WESTERN FRANKLIN-WESTERN HAMPDEN-EASTERN FRANKLIN-EASTERN
HAMPSHIRE-WESTERN HAMPSHIRE-
715 PM EDT WED JUL 23 2014
...STRONG THUNDERSTORM IN NORTHWESTERN HAMPDEN...NORTHWESTERN
HAMPSHIRE AND WESTERN FRANKLIN COUNTIES...
AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PITTSFIELD...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AMHERST...NORTHAMPTON...GREENFIELD...DEERFIELD...SOUTH HADLEY...
EASTHAMPTON...MONTAGUE...GRANBY...HADLEY...SUNDERLAND...HATFIELD...
WILLIAMSBURG...HUNTINGTON...BERNARDSTON...BUCKLAND...CONWAY...
SHELBURNE...LEVERETT...ASHFIELD AND COLRAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY AFTERNOON FOR SOUTHERN NEW HAMPSHIRE AND MASSACHUSETTS.
LAT...LON 4238 7301 4239 7301 4267 7296 4267 7298
4274 7284 4273 7260 4228 7248 4229 7300
4231 7300 4231 7303 4233 7306 4238 7307
TIME...MOT...LOC 2315Z 253DEG 33KT 4241 7320
FRANKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:21 PM EDT | Special Weather Statement | BOX | Hampshire | 54 min |
| Jul 23, 7:15 PM EDT | Special Weather Statement | BOX | Franklin, Hampshire | 45 min |
| Jul 23, 7:55 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Middlesex, Worcester | 36 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.